MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX STEMS; MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5

MEDACTA INTERNATIONAL SA MINIMAX STEMS; MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5
Model Number 01.13.105L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 june 2025.(b)(4) items manufactured and released on 24-jun-2020.Expiration date: 2025-06-08.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed approximately four years after the primary total hip arthroplasty due to shortening of the operated leg, associated with pain and limping.It was reported that the patient began experiencing these symptoms immediately after the primary procedure.The underlying cause was identified as an intraoperative fracture of the greater trochanter, which had been managed with cerclage wiring.Pre-revision radiographic images demonstrated bone remodeling around the greater trochanter, with evidence of partial bone resorption.Intraoperative femoral fractures are recognized complications of total hip arthroplasty, well-documented in the scientific literature.Their occurrence is primarily related to patient-specific factors, such as bone morphology and mechanical properties.In this case, there is no evidence to suggest any malfunction or defect of the implanted device.The available pictures clearly show successful osseointegration of the stem.Visual inspection performed by medacta hip r&d project mananger: looking at the stem body some opaque white spots are visible on the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Additionally some parts of patient bone residuals are present close to the stem body.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During the primary total hip arthroplasty (tha) in 2021, the patient sustained a fracture that was treated with cerclage.From the outset, she experienced limping and pain, which eventually led to a revision of the implant at 3 years and 11 months post primary.During the removal, the minimax stem, despite the absence of a large portion of the greater trochanter and the proximal periprosthetic bone, was found to be very stable.It was replaced with a modular m-vizion stem.The acetabular component was left untouched, as it was found to be intact and stable.

Brand Name
MINIMAX STEMS
Common Device Name
MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22334724
Report Number3005180920-2025-00588
Device Sequence Number9069742
Product Code LZO
UDI-Device Identifier07630030803239
UDI-Public07630030803239
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model Number01.13.105L
Device Lot Number1910607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown